MAUDE Adverse Event Report: ARJOHUNTLEIGH MAGOG INC. MAXI SKY 2; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH MAGOG INC. MAXI SKY 2; LIFT, PATIENT, NON-AC-POWERED
Model Number MS110
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a resident transfer from a wheelchair to a bed, the spreader bar of the maxi sky 2 ceiling lift disconnected from the lifting strap.At the time of the incident, the resident was above the bed and was dropped on the bed from a height of about 5 cm.The resident did not sustain any injuries.After the event an arjo representative conducted the device inspection at the customer's site.According to the service technician, the ceiling lift was operating correctly and the spreader bar and the clip of the quick-connect spreader bar mechanism had no damage.
 
Additional Manufacturer Narrative
Investigation is ongoing.The follow-up will be provided within next report.
 
Additional Manufacturer Narrative
It was reported that during a resident transfer from a wheelchair to a bed using the maxi sky 2 ceiling lift, the caregivers heard a 'click sound' and then a spreader bar of the device disconnected from the lifting strap.At the time of the incident, the resident was above the bed and was dropped on the bed from a height of about 5 cm.One of the caregivers was holding the spreader bar in his hands when the disconnection occurred, preventing the resident from being hit.The resident did not sustain any injury.After the event an arjo representative conducted the device inspection at the customer's site.According to the service technician, the ceiling lift was operating correctly and the spreader bar quick-connect¿ attachment components (cover and latch) had no signs of damage.No malfunction regarding the lifting strap of the ceiling lift was found, therefore, the device was put back into service.The instructions for use for the maxi sky 2 ceiling lift (document number: 001.15698-en) instructs the user how to attach the spreader bar to quick-connect attachment properly: align the spreader bar quick-connect latch to the hook.Insert the hook into the quick-connect.Move the spreader bar to engage the hook into the pivot.Rotate the spreader bar into position.Make sure that the quick-connect latch is closed.Do not operate the lift if the latch remains open¿.Additionally, the document in the 'preparation - actions before every use' section instructs the user to: "always ensure that the daily maintenance is carried out before using the lift paying special attention to the following elements: make sure all attachments are properly secured, and that all the quick-connect components (cover and latch) are present.' based on the information obtained during the course of this investigation, it is impossible to determine the exact root cause of the reported event.To conclude, the maxi sky 2 ceiling lift was being used for the resident transfer when the device's spreader bar disconnected from the lifting strap, leading to the dropping of the resident and from that perspective the device did not meet its performance specifications.The complaint was decided to be reportable due to indication of spreader bar disconnection from the ceiling lift strap during use with the resident.No injury was sustained.

Brand Name
MAXI SKY 2
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA  J1X 5Y5
Manufacturer (Section G)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA   J1X 5Y5
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key15291573
Report Number9681684-2022-00058
Device Sequence Number20617719
Product Code FSA
UDI-Device Identifier05056097356815
UDI-Public(01)05056097356815(11)210421
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMS110
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale
Patient Weight104 KG